, Volume 91, Issue 5, pp 903-906
Date: 11 May 2010

Ischemic heart disease associated with bortezomib treatment combined with dexamethasone in a patient with multiple myeloma

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A 79-year-old female patient with multiple myeloma who had no prior cardiac disease history developed an acute myocardial infarction on day 5 after receiving bortezomib and dexamethasone (BD). After treatment of coronary stenoses by stents, she received another course of BD therapy and developed angina pectoris on day 5 after the therapy. Bortezomib’s antitumor effect is due to the inhibition of proteasome activity. This inhibition may increase endothelial progenitor cell apoptosis and decrease endothelial nitric oxide synthase/nitric oxide (eNOS/NO), thus leading to coronary spasm. It is, therefore, important to carefully monitor patients being treated with bortezomib for the potential occurrence of ischemic heart disease.